Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 203, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Dec 30, 2002, 5:58 PM CST for Rusk County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 30, 2002, 5:58 PM CST (23:58 UTC)
- Expired
- Dec 30, 2002, 7:00 PM CST
- In force
- 62 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Rusk County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 30, 3:20 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 12.0 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 579 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 372 m²/s²
- 0-3 km storm-relative helicity
- 378 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
458 WUUS54 KSHV 302358 SVRSHV TXC401-310100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 557 PM CST MON DEC 30 2002 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RUSK COUNTY IN NORTHEAST TEXAS * UNTIL 700 PM CST * AT 557 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES WEST OF OVERTON...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 3 MILES NORTHWEST OF NEW LONDON AT 610 PM CST A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. BE READY TO ACT QUICKLY. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL NEAR DIME SIZE AND STRONG DAMAGING WINDS TO NEAR 60 MPH. DO NOT REMAIN OUTSIDE. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... RUSK COUNTY IN NORTHEAST TEXAS UNTIL 700 PM CST. LAT...LON 3235 9497 3211 9495 3213 9462 3233 9459
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 30, 3:20 PM CST, 2 hours 38 minutes earlier.
Area forecast discussion, Dec 30, 3:20 PM CST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 320 PM CST MON DEC 30 2002 DEEP UPPER LOW MOVING INTO SOUTH CENTRAL TX THIS AFTERNOON. THE CONTINUED MORE SOUTHERLY TRACK OF THE ETA SEEMING IN LINE WITH THE RUC...AND SHOULD KEEP MOST OF THE ROTATIONAL SHEAR SOUTH OF AREA. WILL MAKE A MENTION OF SEVERE SOUTH OF INTERSTATE 20 FOR TONIGHT...DUE TO THIS POSSIBILITY...AND IN LINE WITH EXPECTED EASTWARD ADVANCEMENT OF CURRENT TOR WATCH CENTRAL TX. INTENSE CONVECTION FURTHER NORTH WILL SHIFT EASTWARD ALONG RED RIVER VALLEY REGION. UPPER LEVEL DIFFUENCE TO THE NE OF UPPER LOW IS DRIVING MECHANISM FOR THESE STORMS...YIELDING A THREAT OF VERY HEAVY RAIN AND SOME HAIL. LIGHTNING DISPLAY RATHER INTENSE AS WELL ACROSS A WIDE SWATH OF NORTH TX/EASTERN OK. AT THIS POINT IT MAY BE HARD TO DISCERN WHERE MINIMAL SEVERE THREAT MAY BE...OR WHETHER THE ACTIVITY STALLS DUE TO DEEP SW FLOW. THUS...WILL MENTION SEVERE AREAWIDE FOR ALL OF TONIGHT PERIOD. FLOOD WATCH WILL BE EXTENDED THROUGH TONIGHT AND TAKE IN FINAL REMAINING PORTIONS OF LA...WITH FLOOD GUIDANCE RUNNING ABOUT 2 INCHES IN THREE HOURS ACROSS MOST OF AREA. AS COLD FRONT MOVES IN BEHIND CONVECTIVE COMPLEX TOMORROW AFTERNOON... PORTIONS OF LA SOUTH OF INTERSTATE 20 MAY RECOVER AND DESTABILIZE AS SUNSHINE BREAKS OUT AHEAD OF FRONT. ADDITIONAL THUNDERSTORM DEVELOPMENT TUESDAY AFTERNOON WILL HAVE GOOD POTENTIAL FOR HAIL IN MODERATELY STEEP MID LEVEL LAPSE RATES. VII SHV 57/61/43/56 7300 MLU 60/64/46/56 9530 TXK 51/58/42/55 8500 TYR 50/57/40/56 7300 LFK 56/60/44/58 7300
Hazardous weather outlook, Dec 30, 6:00 AM CST, 11 hours 58 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-301800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CST MON DEC 30 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... THERE WILL BE A SLIGHT CHANCE SEVERE THUNDERSTORMS THROUGH TONIGHT...MAINLY SOUTH OF THE INTERSTATE 30 CORRIDOR ACROSS NORTHEAST TEXAS...EXTREME SOUTHERN ARKANSAS...AND NORTH LOUISIANA. THE MAIN SEVERE WEATHER THREAT WILL BE THAT OF STRAIGHT LINE WINDS AND LARGE HAIL. SHOWERS AND THUNDERSTORMS ARE EXPECTED AREAWIDE THROUGH TONIGHT. IN ADDITION TO THE SEVERE THUNDERSTORM THREAT WILL BE THE POSSIBILITY OF HEAVY RAINFALL IN THE THUNDERSTORM ACTIVITY WHICH COULD PRODUCE SOME FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THERE WILL BE THE CHANCE FOR SOME RAINFALL ON TUESDAY TO WRAP AROUND BEHIND THE FRONTAL SYSTEM. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE NEEDED THROUGH TONIGHT. 20
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 4:11 PM CST | Severe Thunderstorm Warning | SHV | Red River | 34 min |
| Dec 30, 4:48 PM CST | Severe Thunderstorm Warning | SHV | Cass, Morris | 57 min |
| Dec 30, 5:00 PM CST | Tornado Warning | SHV | Cass, Morris | 30 min |
| Dec 30, 5:11 PM CST | Severe Thunderstorm Warning | SHV | Smith | 64 min |
| Dec 30, 5:30 PM CST | Tornado Warning | SHV | Cass | 45 min |
| Dec 30, 5:42 PM CST | Tornado Warning | SHV | Bowie | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.